Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

My blood sugar is 80 and I'm shaky

I;ve been really good with my insulin for a few months now. Thusly, I have put on almost 20 pounds. Anyway I have been awakened for the past 3 nights with below or right at 80 blood sugar. Per guidelines this is within normal range but I am shaking, sweating and right now my hearing and sight is off (like I'm on drugs LOL). I tried telling hubs but he doesn't want to wake up.I know I'll try to get my diabetic educator tomorrow but no tellingwhen he can get back to me. I'm kinda scared and I feel alone and agian with the loopy feeling. What to do...what to do...

 
mom2priceboys

Asked by mom2priceboys at 6:14 AM on Jul. 26, 2010 in Health

Level 19 (6,708 Credits)
This question is closed.
Answers (12)
  • Also talk to your dr about different med ideas, maybe this medication's not right for you! Oh & your hubby's an ASS!!!!
    Nyx7

    Answer by Nyx7 at 8:13 AM on Jul. 26, 2010

  • OP--Take a look at the following link.


    http://adam.about.com/reports/000028_4.htm


    It sounds as if you may be experiencing a panic attack or have an anxiety disorder, which CAN mimic low-blood sugar symptoms.  Since you attribute these symptoms with diabetes, it can be soemthing that is easily overlooked, adn confusing when you cannot stop the symptoms.  Since your blood sugar is within range, and you're still shaky and dizzy, and this has happened in the past, I would bet that you have another medical condition that needs to be addressed.


    Contact your doctor or diabetes educator and explain how you're feeling, and ask if it could be some sort of anxiety disorder you're experiencing.

    LoriKeet

    Answer by LoriKeet at 7:56 AM on Jul. 26, 2010

  • get some juice. It should bring the blood sugar up a bit, but not so much that it will go way up. Some people don't fall in the 'normal' this might be too low for you. If the juice doesn't work, call an ambulance to talk you to the hospital,as hubby won't get up.
    layh41407

    Answer by layh41407 at 6:23 AM on Jul. 26, 2010

  • I'd definitely eat or drink something to bring your sugar up. Good luck. My son is type 1 so I know it is scary.
    mollgirl

    Answer by mollgirl at 6:33 AM on Jul. 26, 2010

  • You need to get hubs ass out of bed! You shouldn't be sitting there with all this alone!
    MomtoElliett

    Answer by MomtoElliett at 6:52 AM on Jul. 26, 2010

  • is your doctor on call?
    layh41407

    Answer by layh41407 at 7:01 AM on Jul. 26, 2010

  • I feel like that when my sugar gets below 100. Drink some orange juice & eat something high in protein like peanut butter or eggs. If you just eat sugar, it will spike & drop.
    motherofhope98

    Answer by motherofhope98 at 8:59 AM on Jul. 26, 2010

  • Girls, I've drank juice and eaten a hersheys and it's still low and my body still feels weird. Thought about the hospital but ours doesn't do call center advice over the phone ( I wish I had Kaiser again!!!) I think I need to reduce my Lantus for sure I'm also thinking that I need to get rid of the Actos because while reading it states several side effects that I have been experiencing lately like headaches and muscle pains that I have not experienced before. It has taken me almost 10 minutes to write this response my brai is foggy. Thanks for answering I will vote you all up.....Julie
    mom2priceboys

    Comment by mom2priceboys (original poster) at 6:44 AM on Jul. 26, 2010

  • My blood sugar does this. It can go low or high depending on what I have or have not eaten. I can usually tell an "episode" is coming long before it really hits me.

    For a quick fix, sugar snack will perk you up quick. For a good snack...try protein and lots of it.

    And I agree dh needs to get up....period...if he cares about you.
    mom2twobabes

    Answer by mom2twobabes at 7:45 AM on Jul. 26, 2010

  • I hope you are feeling better now. It's a good idea to research all medications like you did so you can help your prescriber understand what is best for you.
    LauraMi261

    Answer by LauraMi261 at 9:38 AM on Jul. 26, 2010